The power and pitfalls of omics part 2: epigenomics, transcriptomics and ME/CFS
Simon McGrath concludes his blog about the remarkable Prof George Davey Smith's smart ideas for understanding diseases, which may soon be applied to ME/CFS.
Discuss the article on the Forums.

Another symptom, I feel mentally spacey!

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Avalon, Sep 23, 2014.

  1. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    I've started to feel spacey on the odd day, I had a great day last Sunday loads of energy but crashed yesterday. Today feel very spacey, does anyone else have episodes of being spacey, feel that you are in a gold fish bowl?. What's causing it and what can you do about it?
     
  2. sregan

    sregan Senior Member

    Messages:
    668
    Likes:
    378
    Southeast
    I've had tons of brain fog, makes it very hard to work. Was taking various things to help like Pregnenolone, Sunflower Lecithin, DMAE, Huperine. Some say the methylation supps have helped them. I think my fog is caused toxicity of either food intolerance, perhaps lyme/bad bacteria reaction to immune supps, who knows. Lately brain fog has been under control. I'm taking Ester C 24 hour immune support about 2000 mg per day. It includes citrus bioflavs and rutin and other stuff besides just c. Not sure why (unless its histamine or inflammation related) but it's helped a lot.
     
  3. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    I've tried pregnenoline, DHEA, etc in the past but I had to be careful with dosages as they cause negative feedback in particular with cortisol. It seems that my spaciness may be caused by an imbalance in my neurotransmitters, I just can't put my finger on which ones! I have also been looking at histamine as I have been getting itchy and rashy face and I think that I may be overmethylating.
     
    Last edited: Sep 23, 2014
  4. Critterina

    Critterina Senior Member

    Messages:
    1,202
    Likes:
    700
    Arizona, USA
    @Avalon, does that mean that DHEA and pregnenelone make your high cortisol higher or your low cortisol lower? If you don't mind my asking.

    Itchy/rashy could be histamine or allergy. Do you know what causes it? For me the histamine/brain fog connection was probably lack of oxygen. My histamine symptoms were lung inflammation that caused a measured 20% decrease in lung capacity (spirometry).
     
  5. kristysmiles

    kristysmiles

    Messages:
    85
    Likes:
    111
    Kaneohe, HI
    Not sure if this is the same feeling since I describe it differently, but I have more commonly felt like a ditz. My brain doesn't seem to process common sense issues anywhere near what it use to. It's like someone flipped an off-switch in my brain. I told my neuropsych doctor and she said constant fatigue is probably causing the brain to be overworked without proper recovery. Not suprisingly I still test about average for my age group on the NeuroPsych Eval, that could be because most 23 year olds seem to live with their parents and never get any real world experiences.
     
    *GG* likes this.
  6. sregan

    sregan Senior Member

    Messages:
    668
    Likes:
    378
    Southeast
    My belief was that Pregnenolone helped boost cortisol as it is a building block for it.
     
  7. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    Pregnenelone initially made my cortisol higher, I felt great! However as time went on I experienced server drop in energy, what was happening was pregnenelone was primarily shunting into cortisol which quickly raised my cortisol. My Pituitary compensated and reduced ACTH, so if I forgot to dose I would be in trouble, my sleep became terrible with early morning hypos's. In ref to itchy face I think you are right, its definitively histamine, I did note that if I slightly increased mb12 my itching reduced. Wow! that some lung inflammation, must have been scary, I have had terrible stuffy nose since starting mb12 particularly at night.
     
    Last edited: Sep 23, 2014
  8. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    Hi, it does but effectively it can act like external hydrocortisone if you shut it to mostly cortisol. The Pituitary will compensate and if you have sensitive HPA axis and I have, I had quite sever drops in energy. I tested this over several years.
     
  9. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    It''s strange today I found it difficult to spell certain words, my brain was just mush!. I not sure if its my mb12 running low or my be I'm not taking enough co factors. But I definitely felt like a numpty!
     
  10. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    I think I need to look into gut issues and food intolerance, I have started probiotics taking once a week 1 tab at 30 bill organism.
     
  11. kristysmiles

    kristysmiles

    Messages:
    85
    Likes:
    111
    Kaneohe, HI
    @Avalon
    I've had days where I type in my pin number and then when I go to use my card again I can't for the life of me remember it. Spelling is a lot harder too, my brain definitely isn't working like it use to. There is some disconnect where I can't troubleshoot through things that use to be basic knowledge. I wish I knew what was going on to help you, my NeuroPsych doctor recommended speech therapy to help 'organize' my brain, but there was no follow up on that.
     
  12. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    Yes, you sound like me!, I think the methylation protocol may have something to do with it though, unless I need a brain transplant LOL ;) Never heard of speech therapy to help organise your brain, I'm trying to learn Italian at the moment may be that will help me!!
     
    Last edited: Sep 24, 2014
  13. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    Could the spaciness be a build up of Ammonia, as I have number of CBS snps??
     
  14. sregan

    sregan Senior Member

    Messages:
    668
    Likes:
    378
    Southeast
    Could be, most likely some toxin or another. A flush of activate charcoal might help tell you. Take like 4 capsules away from food. Will help clear your bowels of toxins. Once a week can help decrease your toxic burden. You might take a multi-vitamin with food on the day you do this. I've found the AC, for me, will cause a need for B3 and Tyrosine (thyroid)

    Here's a good post on ammonia
     
  15. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    Thanks for this, my energy levels are good now, and my fibromyagia has lessened. But its now mental, I have it now I as I write, its like my brains fried, spacey may brain fog as some folks here call it. I did take a probiotic yesterday (30 Billion CFU's). It's so complicated this, so many different pills you can take etc I seem to be sensitive to everything!. I have charcoal tablets, I will take some shorty and see if that helps, I will check out the ammonia post, just about spell at the miniute!!
     
  16. sregan

    sregan Senior Member

    Messages:
    668
    Likes:
    378
    Southeast
    The probiotic can be adding to the brain fog. If you are not having a textbook bowel movement and especially if it's watery. If you find you are feeling much better immediately after a movement you should suspect gut toxins. Perhaps killing bacteria in the gut (Candida or whatever).

    Have you tried Tyrosine for your brain fog yet btw?
     
    Last edited: Sep 24, 2014
  17. Avalon

    Avalon Senior Member

    Messages:
    112
    Likes:
    13
    Oxford, England
    I was a bit spacey/groggy yesterday but worse today, I think it may be the probiotic in conjunction with MB12 & mfolate. I have had this before with this probiotic prior to starting the methylation protocol. Amazing really how much it can affect you mentally. I did take Tyrosine many years ago, but I felt out it, even more spacey so I stopped, this could be related to the SNP's I have. Its a learning curve at the moment and I'm finding it difficult to steer the right course.
     

See more popular forum discussions.

Share This Page